I have just been prescribed lexapro but after reading the long list of side affect its making my anxiety worse. I do not want to gain weight, loose my sex drive or feel nauseous or become an insomniac. I also don't want to become a zombie and have my personality to disappear. I just want an understanding of how many people have been affected by these certain things.
Hi Trimmer ..I have been on lexapro for a few years and am currently trying to taper off ... I have had the weight gain and loss of sex drive with this medication and the same with others I have taken..i think it is pretty common ... I did not have the nausea and sever side effects till I tried tapering off . ..then all hell broke loose ... but maybe this will not hapoen to you ... I do have a friend who has no problems at all... so I am just one of the unlucky ones ... tapering off is not easy and I have tried for years !
As far as I know most ssris have the weight gain and sexual side effects. I took one years ago though and exercised and lost weight. That was celexa though so not sure about lexapro. The sexual side effects never bothered me too much. It's just kind of a lack of interest but I could fight that. If you truly need to be taking medication give it a try is my suggestion. Coming from someone who stays home all day because of fear and panic, if I could find a great drug that didn't make me feel horrid but I gained some weight and didn't care to have sex often, I'd jump for it! Best of luck to you. Unfortunately it's all trial and error.
So Lexapro by itself helped my mental health significantly. It pretty much changed my life. However, it did decrease my sex drive and I gained a fairly marginal amount of weight (5-7 lbs). However, I ended up adding Wellbutrin to the equation (150 mg) and lost that weight in about a month, and felt way better than I ever had up to that point. I really recommend that combo.
HI! I have been on Lexapro for about a year and a half now. As for weight gain, NO! it made me lose weight, given I was on Topamax prior to this medication and that medication made me gain a lot of weight. As for becoming a zombie, that's not the case at all I have never felt more happy, calm or myself in years. Recently though I have been having a lower sex drive, something that was never an issue before. I don't know why after all this time I am having these issues so we will see how long this lasts! Finally, as for feeling nauseous. it is very very little I get it randomly every once in a while and goes away within 5 minutes and it's withstandable, I also only had sleeping problems in the first 2 months of taking it. Let me know if you have any other questions!
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
So I have been taking 10mg lexapro the past 6 months and have gained weight due to anorexia disorder
Updated 19 Jan 2010 • 3 answers
I have been on Lexapro 10mg for about 10 years and decided I have had enough! I have gained about 30
Updated 22 Aug 2013 • 1 answer
Updated 11 Oct 2013 • 7 answers
Updated 17 May 2015 • 2 answers
Updated 10 Aug 2016 • 1 answer